Acute colchicine intoxication complicated with complete AV block


Ertugrul İ. , Polat E., Ozgur S., Dogan V., Yoldas T., Aksin S., ...Daha Fazla

TURKISH JOURNAL OF PEDIATRICS, cilt.57, ss.398-400, 2015 (SCI İndekslerine Giren Dergi) identifier identifier

  • Cilt numarası: 57 Konu: 4
  • Basım Tarihi: 2015
  • Dergi Adı: TURKISH JOURNAL OF PEDIATRICS
  • Sayfa Sayıları: ss.398-400

Özet

Colchicine, is an old and well-known drug, used for treatment of rheumatic diseases. Nausea, vomiting, abdominal pain, and diarrhea are the clinical symptoms of colchicine poisoning. Cardiotoxicity can lead to mortality. We report a case of colchicine intoxication complicated with complete heart block. A 9-year-old patient ingesting colchicine 0.4-0.5 mg/kg was transferred because of elevation of liver enzymes, and deterioration of kidney functions and cytopenia. History of colchicine ingestion had been unknown at time of admission. After initial fluid and electrolyte treatment electrolyte imbalance ameliorated but kidney and liver functions worsened. In the third day of admission (7th day of ingestion), she confessed taking colchicine pills. Her state of consciousness became comatose and endotracheal intubation required. She developed complete heart block requiring temporary transvenous pacemaker implantation in the fifth day of admission. One day after pacemaker implantation, cardiopulmonary arrest developed again and remained completely unresponsive to CPR, and died. Cardiotoxicity of colchicine is leading cause of mortality. Tachycardia and conduction anomalies are not rare, but complete AV block in pediatric patient has never been reported. Although underlying mechanism is not known colchicine may have a direct toxic effect on conduction.